MAUDE Adverse Event Report: WARSAW ORTHOPEDICS ATLANTIS® ANTERIOR CERVICAL PLATE SYSTEM; APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BOD

WARSAW ORTHOPEDICS ATLANTIS® ANTERIOR CERVICAL PLATE SYSTEM; APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BOD
Model Number 7200040
Medical Device Problem Code Biocompatibility (2886)
Health Effect - Clinical Codes Dysphagia/ Odynophagia (1815); Hypersensitivity/Allergic reaction (1907); Swelling/ Edema (4577)
Date of Event 09/09/2020
Type of Reportable Event Serious Injury
Event or Problem Description
Information was received from a patient, competent authority via a manufacturer representative regarding a patient with fusion therapy.It was reported that the patient had a atlantis c5-7 anterior fusion plate placed for discs protruding onto spinal cord.Patient developed autoinflammatory disorder, erythroderma swelling and edema in tissues and skin which has not resolved and found to be allergic to two of the implant metals - nickel and titanium.There was also local swelling causing dysphagia and abnormal swelling and thickening of tissue in front of the device behind the upper esophagus on ct scan.There was no preop counselling on metal allergy or guidance on preop metal patch testing.The plate was removed.Plate and screws were planned for removal due effects of systemic metal allergy to the device components causing local and systemic allergic reaction with multiorgan impairment.Preop imaging showed a broken fixation screw in the c7 vertebra and perioperatively after the plate was removed.The fusion was found to be mobile - ie the c5-7 fusion had failed and my cervical spine is now unstable.The broken screw will have contributed to fusion failure.The broken screw had to be left in situ as there was no safe way to remove it.Patient had failure of fusion - nonunion.(possibly due to the broken screw) adverse immune response to metals in the implant.
 
Additional Manufacturer Narrative
D4.Lot no.Is unknown.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
ATLANTIS® ANTERIOR CERVICAL PLATE SYSTEM
Common Device Name
APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BOD
Manufacturer (Section D)
WARSAW ORTHOPEDICS
2500 silveus crossing
warsaw IN 46582
Manufacturer (Section G)
WARSAW ORTHOPEDICS
2500 silveus crossing
warsaw IN 46582
Manufacturer Contact
glen belmer
1800 pyramid place
memphis, TN 38132
6122713209
MDR Report Key18189162
Report Number1030489-2023-00793
Device Sequence Number15257757
Product Code KWQ
UDI-Device Identifier00613994625120
UDI-Public00613994625120
Combination Product (Y/N)N
Initial Reporter StateNE
Initial Reporter CountryUS
PMA/510(K) Number
K021461
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Consumer,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 11/22/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number7200040
Device Catalogue Number7200040
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/27/2023
Initial Report FDA Received Date11/22/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown